Nebraska, 2013

Tornadoes and Flash Flooding in Nebraska, June 22, 2013

June 22, 2013 · NWS CYS · 10 events in 3 counties and zones

Severe thunderstorms over southeast Wyoming moved east and southeast into the southern Nebraska Panhandle during the late afternoon and early evening. These storms produced large hail, strong winds, very heavy rain and a few tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Severe thunderstorms over southeast Wyoming moved east and southeast into the southern Nebraska Panhandle during the late afternoon and early evening. These storms produced large hail, strong winds, very heavy rain and a few tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 22, 10:42 AM MST, 5 hours 8 minutes earlier.

Area forecast discussion, Jun 22, 10:42 AM MST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1142 AM MDT SAT JUN 22 2013

.UPDATE...
ISSUED AT 1141 AM MDT SAT JUN 22 2013

THE MAIN CONCERN THIS AFTERNOON LIES IN THE TIMING OF THE
JET AND DRY AIR CURRENTLY OVER NORTHERN NEVADA/UTAH. THE LEADING
EDGE OF THE DRY AIR APPEARS TO BE ENTERING SOUTHWEST WYOMING.
AHEAD OF THIS SYSTEM...DEWPOINTS ARE MAINLY IN THE 50S EXCEPT FOR
CARBON COUNTY WHERE THEY ARE MOSTLY IN THE 40S. SHEAR PROFILES IN
WESTERN CARBON COUNTY ARE NOT TOO IMPRESSIVE FOR A TORNADO
THREAT...DUE TO UNIDIRECTIONAL FLOW. HOWEVER...A FEW STORMS ARE TRYING TO
GET GOING IN WESTERN CARBON COUNTY WHICH MAY BE ABLE TO BECOME
SEVERE AND PRODUCE A HAIL OR DAMAGING WIND THREAT. THERE ARE A FEW
STORMS ALSO MOVING THROUGH NATRONA COUNTY WHICH SHOULD CONTINUE TO
PUSH EAST INTO CONVERSE COUNTY BETWEEN 1 AND 2PM.

FURTHER EAST...THE SHEAR PROFILE INCREASES DURING THE AFTERNOON
WITH 0-6KM SHEAR VALUES APPROACHING 40-50KTS THIS AFTERNOON. CAPE
VALUES ALONG AND EAST OF THE LARAMIE RANGE LOOKS TO BE A LITTLE
LESS THAN YESTERDAY. HOWEVER...WE ARE STILL LOOKING AT CAPE VALUES
APPROACHING 2500-4000J/KG. BASED ON THE CURRENT WATER VAPOR LOOP
IT LOOKS AS IF THIS DRIER AIR WILL TRY TO MOVE INTO AREAS ALONG
AND EAST OF THE LARAMIE RANGE BETWEEN 22Z-00Z. AHEAD OF THIS DRIER
AIR THUNDERSTORMS SHOULD BEGIN TO FORM IN THE LARAMIE RANGE
BETWEEN 2 AND 3 PM WHICH SHOULD SHIFT NORTHEAST AT 20 TO 25 MPH
WITH THE RIGHT MOVERS GENERALLY EAST AT 20 TO 25 MPH. WOULD NOT BE
SURPRISED TO SEE A FEW TORNADOES (POSSIBLY STRONG) DEVELOP AGAIN THIS
AFTERNOON WITH THE THE BEST THREATS EXTENDING FROM CONVERSE COUNTY
SOUTHEAST INTO THE SOUTHERN NEBRASKA PANHANDLE. THE PROGRESSION OF
THOSE STORMS IN NATRONA COUNTY WILL CERTAINLY NEED TO BE WATCHED
ESPECIALLY IF THEY BECOME SUPERCELLULAR. NAM IS INDICATING STRONG
0-1KM HELICITY VALUES (100-150KM^2/S^2)SHIFTING STRETCHING FROM
CONVERSE SOUTHEASTWARDS THIS AFTERNOON.

COX
&&

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 407 AM MDT SAT JUN 22 2013

TODAYS FOCUS WILL AGAIN BE THE POTENTIAL FOR SEVERE WEATHER. THE
SETUP TODAY IS FAIRLY SIMILAR TO YESTERDAY BUT THERE ARE SOME
DIFFERENCES. MODEL CAPE PROFILES ARE GENERALLY RUNNING 500-1000
J/KG LESS TODAY WHILE 0-6 KM SHEAR IS ABOUT THE SAME AT 45 TO 60
KTS. THE MAIN INSTABILITY IS SLIGHTLY FARTHER SOUTH...LOCATED
ACROSS THE SOUTHERN NEBRASKA PANHANDLE INTO FAR SOUTHEAST
WYOMING. SOME LOW LEVEL MOISTURE AND INSTABILITY FARTHER WEST
TODAY...AS FAR WEST AS CARBON COUNTY SO COULD SEE A FEW
THUNDERSTORMS INTO THIS AREA. AGAIN LOOKING EASTERLY FLOW IN THE
LOWEST LEVELS WITH WINDS QUICKLY VEERING WESTERLY ALOFT. THIS
SHOULD SET THE STAGE FOR SOME DISCRETE STRONGLY ROTATING
SUPERCELLS. HAIL WILL AGAIN BE THE MAIN SEVERE WEATHER THREAT BUT
DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE.

HAIL SIZE COULD AGAIN BE QUITE LARGE IN A FEW THUNDERSTORMS GIVEN
THE MODEL PROGGED CAPE AND SHEAR PROFILES. MAINLY LOOKING AT
SEVERE HAIL IN THE 1 TO 2 INCH RANGE BUT A FEW STORMS COULD PUSH
2.5 TO 2.75 INCHES OR TENNIS BALL TO BASEBALL SIZED. TORNADO
THREAT SHOULD BE SOMEWHAT LIMITED GIVEN NO SYNOPTIC BOUNDARY TO
FOCUS ON...BUT GIVEN QUICK TURNING IN THE LOW LEVELS AND
RELATIVELY LOW LCLS A FEW TORNADOES ARE POSSIBLE. WILL HAVE TO
WATCH AND OUTFLOW BOUNDARIES THAT DEVELOP TODAY AS THOSE COULD
PROVIDE THE HORIZONTAL VORTICITY NEEDED FOR TORNADO GENESIS.
DAMAGING WINDS ARE ON THE LOWER END OF THE SEVERE THREAT BUT STORMS
MAY CONGEAL AND FORM AND SQUALL LINE BY THIS EVENING INTO THE
NEBRASKA PANHANDLE WHICH COULD ELEVATE THE WIND THREAT SHOULD
BOWING SEGMENT DEVELOP.

CAPE VALUES ARE LESS THEN IMPRESSIVE ALONG THE LARAMIE RANGE
TODAY...THUS THE SEVERE THREAT WILL BE LOW...HOWEVER THE UPPER
LEVELS WILL BEGIN TO COOL THIS EVENING AS AN UPPER LEVEL
CIRCULATION APPROACHES FROM THE WEST. STEEP MID LEVEL LAPSE RATES
DUE TO COOLING ALOFT AND INCREASED UPPER LEVEL FORCING SHOULD
KEEP THE HAIL THREAT GOING INTO THE EVENING...ESPECIALLY IN THE
NORTHERN LARAMIE RANGE AND ACROSS CONVERSE AND MUCH OF NIOBRARA
COUNTIES. ONE OTHER AREA OF CONCERN TODAY IS IN THE WESTERN CWA.
LOW LEVEL MOISTURE...ALBEIT SHALLOW HAS SNUCK INTO THIS AREA.
EXPECTING AT LEAST A FEW THUNDERSTORM OVER CARBON COUNTY THIS
AFTERNOON. HAIL IN NOT REALLY A THREAT WITH THESE STORMS BUT
INVERTED-V SOUNDINGS SUGGEST STRONG WIND GUSTS WILL BE POSSIBLE.

CHANCES FOR THUNDERSTORMS WILL RETURN SUNDAY AFTERNOON. MODELS
HAVE SOME DISAGREEMENT AS TO WHERE THE MAIN INSTABILITY WILL BE.
CONVECTION TODAY AND TONIGHT MAKE IT VERY DIFFICULT TO SAY HOW
MOISTURE AND WIND FIELDS WILL RESPOND BY SUNDAY BUT FOR NOW IT
APPEARS THE MAIN THUNDERSTORM POTENTIAL WILL BE OVER THE NEBRASKA
PANHANDLE AND FAR SOUTHEAST WYOMING. SEVERE THUNDERSTORMS MAY BE
POSSIBLE. CAN NOT RULE OUT A FEW THUNDERSTORMS IN THE EAST AGAIN
MONDAY AFTERNOON BUT WITH AN UPPER LEVEL RIDGE BUILDING EAST...ANY
STORMS SHOULD BE FEW AND FAR BETWEEN.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 315 AM MDT SAT JUN 22 2013

MAINLY DRY AND QUITE WARM CONDITIONS EXPECTED OVER THE CWA THROUGH
THURSDAY AS AN UPPER HIGH BUILDS OVER THE 4 CORNERS AREA INTO THE
DESERT SW AND INCREASES MID LEVEL TEMPS OVER THE REGION. A
GENERALLY DOWNSLOPE FLOW WILL ALSO AID IN PRODUCING THE DRY AND
WARM CONDITIONS. BY FRIDAY AN UPPER RIDGE WILL AMPLIFY OVER THE
WESTERN CONUS AND TURN THE FLOW MORE NWLY OVER THE CWA. WEAK
IMPULSES RIDING SE ON THE FRONT SIDE OF THIS RIDGE WILL PASS
ACROSS THE REGION AND SHOULD ALLOW FOR A BIT OF AN INCREASE IN
CHANCES FOR SHOWERS AND STORMS AT THAT TIME.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 315 AM MDT SAT JUN 22 2013

VFR EXPECTED OVER ALL TERMINALS INTO THIS AFTERNOON THOUGH SOME
PATCHY FOG OR LOW CIGS POSSIBLE FOR A SHORT TIME THIS MORNING
MAINLY OVER PARTS OF THE PANHANDLE. SCTD SHOWERS AND TSTRMS
EXPECTED TO DEVELOP THIS AFTERNOON OVER AND EAST OF THE MTNS AND
PERSIST INTO THIS EVENING WITH ASSOCIATED LOWER CIGS AND VSBYS
ALONG WITH GUSTY WINDS.  CLEARING LATER THIS EVENING.

&&

.FIRE WEATHER...
ISSUED AT 407 AM MDT SAT JUN 22 2013

SHOWERS AND THUNDERSTORMS WILL IMPACT A MAJORITY OF THE FORECAST AREA
TODAY. MOST ACTIVITY WILL OCCUR ALONG AND EAST OF THE LARAMIE RANGE
WHERE SOME STORMS WILL BE SEVERE...CAPABLE OF PRODUCING STRONG WINDS
HEAVY RAIN AND LARGE HAIL. TO THE WEST SOME STRONGER STORMS ARE
POSSIBLE WITH GUSTY WINDS BUT STORM COVERAGE SHOULD BE ISOLATED.

A FEW THUNDERSTORMS AGAIN POSSIBLE SUNDAY ALONG AND EAST OF THE
LARAMIE RANGE WITH DRY CONDITIONS SETING IN ACROSS THE WEST. DRY AND
HOT WEATHER WILL SETTLE IN ACROSS THE AREA NEXT WEEK AS AND UPPER
LEVEL RIDGE BUILDS ACROSS THE WESTERN CONUS. COULD SEE A PROLONGED
PERIOD OF HOT AND DRY SETTING UP AS THE UPPER LEVEL RIDGE LOCKS INTO
PLACE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...REC
SHORT TERM...RE
LONG TERM...RE
AVIATION...LIEBL
FIRE WEATHER...LIEBL
Hazardous weather outlook, Jun 22, 3:32 AM MST, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
432 AM MDT SAT JUN 22 2013

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-117>119-
231100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
432 AM MDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA THIS
AFTERNOON AND CONTINUE INTO THE EVENING HOURS WHILE MOVING
GENERALLY EASTWARD. SOME STORMS WILL LIKELY BECOME SEVERE EAST OF
THE MOUNTAINS WITH LARGE HAIL THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF THUNDERSTORMS SHOULD OCCUR SUNDAY AFTERNOON AND
EVENING WITH SEVERE STORMS POSSIBLE AGAIN. FEWER STORMS SHOULD
OCCUR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ104-105-109>116-231100-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
432 AM MDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jun 22, 3:19 PM MST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
419 PM MDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     HAIL             TORRINGTON              42.07N 104.18W
06/22/2013  E0.25 INCH       GOSHEN             WY   TRAINED SPOTTER

            LOTS OF PEA SIZE.

&&

BCHAPMAN
Local storm report, Jun 22, 3:24 PM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
424 PM MDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     HAIL             CHEYENNE                41.15N 104.79W
06/22/2013  M0.75 INCH       LARAMIE            WY   PUBLIC

            EAST SIDE OF TOWN

0423 PM     HAIL             TORRINGTON              42.07N 104.18W
06/22/2013  E0.75 INCH       GOSHEN             WY   TRAINED SPOTTER

&&

BCHAPMAN
Local storm report, Jun 22, 3:30 PM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
430 PM MDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     HAIL             10 NE CHEYENNE          41.25N 104.66W
06/22/2013  E0.88 INCH       LARAMIE            WY   TRAINED SPOTTER

&&

BCHAPMAN
Local storm report, Jun 22, 3:34 PM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
434 PM MDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     HAIL             HILLSDALE               41.21N 104.48W
06/22/2013  E0.25 INCH       LARAMIE            WY   TRAINED SPOTTER

            ALSO HEAVY RAIN

&&

BCHAPMAN
Local storm report, Jun 22, 3:38 PM MST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
438 PM MDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     NON-TSTM WND GST 10 NE CHEYENNE          41.25N 104.66W
06/22/2013  E60 MPH          LARAMIE            WY   NWS EMPLOYEE

&&

BCHAPMAN
Local storm report, Jun 22, 3:46 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
446 PM MDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     HAIL             9 NW BURNS              41.28N 104.48W
06/22/2013  E0.25 INCH       LARAMIE            WY   TRAINED SPOTTER

            HEAVY RAIN ALSO

0444 PM     HAIL             TORRINGTON              42.07N 104.18W
06/22/2013  E0.88 INCH       GOSHEN             WY   TRAINED SPOTTER

&&

BCHAPMAN

The radar

The Cheyenne radar (KCYS), 87 km away, was scanning. The volume nearest the first event began at 22:50 UTC.

Open the radar archive at this moment

Event by event

4 hail, 3 tornado, 2 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Tornado, Banner

When
June 22, 3:50 PM MST to 4:05 PM MST
Where
Banner County, 16.23 mi WNW of Harrisburg to 9.28 mi NW of Harrisburg
Rating
EF1
Path length
7.87 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
41.670, -104.020

A storm survey team from the National Weather Service in Cheyenne rated the June 22 2013 Banner County Nebraska tornado as a EF1 on the Enhanced Fujita Scale with maximum three second wind gusts of 100 mph. The tornado, which developed from a high precipitation supercell thunderstorm, touched down about 17 miles west-northwest of Harrisburg Nebraska. The tornado moved to the east-southeast for several miles before dissipating about 10 miles northwest of Harrisburg. A total of eight structures were damaged with at least one outbuilding destroyed. The outbuilding was supported by large wooden planks about six inches thick...most of which were snapped at the center. The roof was removed from a three stall garage but all of the walls remained intact. A two-story hone was damaged by flying debris, with a 2 X 4 inch plank driven through the second floor wall by the tornadic winds. Sheet metal and wooden boards from damaged outbuildings were found 50 to 100 yards to the northwest in a shelter belt. Multiple other structures suffered roof damage with sections of sheet metal peeled off. Six power poles were snapped near the touchdown site with another damaged east of Stegall Road. Several six to 12 inch diameter hardwood trees were also snapped. Center pivots were either flipped or twisted in multiple directions along the tornado's path.

Hail, Banner

When
June 22, 4:00 PM MST to 4:10 PM MST
Where
Banner County, 12 mi NW of Harrisburg
Measured
2.5 in hail
Reported by
COOP Observer
Coordinates
41.673, -103.914

Quarter to tennis ball size hail was reported northwest of Harrisburg. Several windows were damaged on the north side of the observer's home.

Tornado, Banner

When
June 22, 4:26 PM MST to 4:32 PM MST
Where
Banner County, 3 mi NE of Harrisburg to 3.77 mi ENE of Harrisburg
Rating
EF0
Path length
1.15 mi
Path width
40 yd
Reported by
NWS Employee
Coordinates
41.581, -103.709

A weak tornado was on the ground northeast of Harrisburg. The tornado moved east across open country for several minutes before dissipating. No damage was reported.

Thunderstorm Wind, Scotts Bluff

When
June 22, 5:03 PM MST to 5:04 PM MST
Where
Scotts Bluff County, 4.08 mi N of Minatare
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.859, -103.499

Wind gusts estimated at 50 to 60 mph were reported north of Minatare at the intersection of Stonegate Road and Highland Road.

Hail, Kimball

When
June 22, 5:08 PM MST to 5:15 PM MST
Where
Kimball County, 0.52 mi E of Bushnell
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.230, -103.890

Dime to quarter size hail was reported four miles west of the Oliver Reservoir.

Hail, Kimball

When
June 22, 5:19 PM MST to 5:25 PM MST
Where
Kimball County, 1.41 mi W of Oliver
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
41.231, -103.827

Quarter to golf ball size hail was reported at the Oliver Reservoir State Recreation Area.

Hail, Banner

When
June 22, 5:26 PM MST to 5:31 PM MST
Where
Banner County, 19.69 mi E of Harrisburg
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.570, -103.370

Quarter size hail was reported west of Redington.

Tornado, Kimball

When
June 22, 5:58 PM MST to 6:02 PM MST
Where
Kimball County, 1.05 mi E of Dix to 1.63 mi E of Dix
Rating
EF0
Path length
0.58 mi
Path width
40 yd
Reported by
Storm Chaser
Coordinates
41.230, -103.480

A weak tornado touched down just east of Dix between U.S. Highway 30 and Interstate 80. The tornado moved east across open country for a few minutes before lifting. No damage was reported.

Flash Flood, Banner

When
June 22, 7:30 PM MST to 9:00 PM MST
Where
Banner County, 7.41 mi SE of Harrisburg to 11.5 mi SE of Harrisburg
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
41.462, -103.668

More than three inches of rain in less than three hours produced flash flooding along Highway 71 between 17 Mile Road and the Banner-Kimball County line. Up to six inches of water flowed across this three-mile stretch of highway.

Flash Flood, Kimball

When
June 22, 7:30 PM MST to 9:00 PM MST
Where
Kimball County, 11.09 mi N of Kimball to 7.56 mi N of Kimball
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
41.391, -103.665

More than three inches of rain in less than three hours caused flash flooding along Highway 71 between the Banner-Kimball County line and County Road 48. Up to six inches of water flowed across this three-mile stretch of highway.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2013Every state in 2013This day in weather historyThe tornado archive for Nebraska, 2013Warnings in Nebraska, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 448757, 448764, 448768, 448770, 448773, 448776, 448778, 448781, 450450, 450455.